# SDR 95ZZZX6242

- Difficulty date: September 18, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N70410
- Make and model: Bell UH-1L
- Aircraft serial: 157855
- Engine: Lyc T5313B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Impeller
- Part number: 1100078004
- Condition: Failed
- Location: Compressor
- Part time: 3,158 hours
- Stage of operation: NR
- Nature of condition: T
- Precautionary procedure: A

## Discrepancy

DURING ENGINE OPERATION, CENTRIFUGAL COMPRESSOR IMPELLER FAILED CAUSING UNCONTAINED PARTS EXITING FROM ENGINE COMPRESSOR SPOOL CORE DURING FLIGHT.  THIS UNCONTAINED FAILURE RESULTED IN POWERPLANT POWER SHUT DOWN WITH RESULTANT HARD LANDING OF AIRCRAFT.  RECOMMEND THAT PART 91 RESTRICTED CATAGORY AIRCRAFT AND POWERPLANTS BE BOUND TO 'LIKE' CIVILIAN COUNTERPART LIMITATIONS, I.E., OPERATE HOURS TO CYCLE LIMIT.  BOUND TO MANUFACTURER'S CIVILIAN SERVICE BULLETINS IN ADDITION TO AIRWORTHINESS DIRECTIVES.
